MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONE TOUCH ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONE TOUCH ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4469121
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Dysphasia (2195)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a reporter for the patient contacted lifescan (lfs) usa, alleging that the patient's onetouch ultra2 meter displayed error 3 messages.The complaint was classified based on the customer care advocate (cca) documentation following a review of the call by a senior cca and a follow-up call with the reporter.The reporter stated that starting around 5pm on (b)(6) 2019, when the patient attempted to test her blood glucose level, the meter showed error 3 messages.The patient manages her diabetes with 80 units of tresiba insulin (no adjustments).The reporter denied that the patient made any changes to her usual diabetes management routine as a result of the alleged issue.The reporter stated that an unknown time later, the patient developed "slurred speech"; the reporter did not know if this was associated with a high or low blood glucose excursion.The reporter denied that the patient received any treatment for her symptom.During troubleshooting, the reporter described the correct testing steps.The cca walked the reporter/patient through a retest, but the issue remained unresolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event, after being unable to obtain a blood glucose reading on the subject meter and continuing with her usual diabetes management routine.

Brand Name
ONE TOUCH ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug,
SZ 
MDR Report Key8900728
Report Number2939301-2019-02454
Device Sequence Number2295260
Product Code NBW
UDI-Device Identifier00353885011464
UDI-Public00353885011464
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2019
Report Date (Section F) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4469121
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/07/2019
Event Location Home
Date Report to Manufacturer08/07/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Date Report Sent to FDA08/16/2019